Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 8, 2015, 11:32 PM MDT for Davis County, Salt Lake County, Utah. It was in force for 118 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2015, 11:32 PM MDT (05:32 UTC)
- Expired
- Jul 9, 2015, 1:30 AM MDT
- In force
- 118 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davis County, UT, Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 65 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 12:57 AM MDT | FLASH FLOOD | Centerville, UT | FLOODING AT SEVERAL LOCATIONS IN CENTERVILLE, INCLUDING INTERSTATE 15 AND PARRISH LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 85 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 5.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
039
WGUS55 KSLC 090535
FFWSLC
UTC011-035-090730-
/O.NEW.KSLC.FF.W.0036.150709T0532Z-150709T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1132 PM MDT WED JUL 8 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SALT LAKE COUNTY IN UTAH...
SOUTHEASTERN DAVIS COUNTY IN UTAH...
* UNTIL 130 AM MDT
* AT 1132 PM MDT...DOPPLER RADAR INDICATED HEAVY RAIN FROM
THUNDERSTORMS OVER NORTHERN SALT LAKE COUNTY AND INTO DAVIS
COUNTY. RADAR ESTIMATES INDICATE THAT UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...MURRAY...BOUNTIFUL...
FARMINGTON...SOUTH SALT LAKE...NORTH SALT LAKE...
CENTERVILLE...WOODS CROSS AND WEST BOUNTIFUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4097 11180 4096 11182 4091 11180 4084 11188
4068 11185 4068 11203 4091 11192 4101 11191
$$
LC2 follow-up statements
636
WGUS75 KSLC 090638
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1229 AM MDT THU JUL 9 2015
UTC011-035-090730-
/O.CON.KSLC.FF.W.0036.000000T0000Z-150709T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALT LAKE UT-DAVIS UT-
1229 AM MDT THU JUL 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MDT FOR
CENTRAL SALT LAKE AND SOUTHEASTERN DAVIS COUNTIES...
AT 1229 AM MDT...DOPPLER RADAR INDICATED UP TO TWO INCHES OF RAIN
HAS FALLEN ACROSS THE WARNED AREA. THERE HAVE BEEN REPORTS OF
FLOODING AFFECTING SOME ROADWAYS IN THE NORTHERN PORTIONS OF THE
SALT LAKE VALLEY AS WELL AS AREAS NEAR BOUNTIFUL. RUNOFF FROM THE
EARLIER HEAVY RAIN WILL CONTINUE TO AFFECT THE AREA THROUGH LATE
TONIGHT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...MURRAY...BOUNTIFUL...
FARMINGTON...SOUTH SALT LAKE...NORTH SALT LAKE...
CENTERVILLE...WOODS CROSS AND WEST BOUNTIFUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4097 11180 4096 11182 4091 11180 4084 11188
4068 11185 4068 11203 4091 11192 4101 11191
$$
LC358
WGUS75 KSLC 090724
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
121 AM MDT THU JUL 9 2015
UTC011-035-090731-
/O.EXP.KSLC.FF.W.0036.000000T0000Z-150709T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALT LAKE UT-DAVIS UT-
121 AM MDT THU JUL 9 2015
...THE FLASH FLOOD WARNING FOR CENTRAL SALT LAKE AND SOUTHEASTERN
DAVIS COUNTIES WILL EXPIRE AT 130 AM MDT...
RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY AND THE
THREAT OF ADDITIONAL FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE. MONITOR NOAA WEATHER RADIO OR
LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION.
LAT...LON 4097 11180 4096 11182 4091 11180 4084 11188
4068 11185 4068 11203 4091 11192 4101 11191
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 10:18 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 8, 10:18 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1018 PM MDT WED JUL 8 2015 .SYNOPSIS...ABUNDANT MOISTURE ALONG WITH A WEAK WEATHER DISTURBANCES MOVING THROUGH NORTHERN UTAH WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS NORTHERN UTAH THROUGH LATE TONIGHT. A DRIER SOUTHWESTERLY FLOW DEVELOPS FOR TOMORROW. A BROAD UPPER LOW WILL LIFT THROUGH THE WESTERN GREAT BASIN LATE IN THE WEEK. && .DISCUSSION...STILL QUITE A BIT OF ACTIVE WEATHER ACROSS NORTHERN UTAH THIS EVENING AHEAD OF A WEAK SHORTWAVE DISTURBANCE LIFTING NORTH ACROSS WESTERN UTAH. IN ADDITION...SPC MESOANALYSIS SHOWS SBCAPE 1000-1500J/KG OVER MUCH OF NORTHWEST UTAH. THESE WILL COMBINE TO KEEP AN AREA OF LOCALLY STRONG THUNDERSTORMS ACROSS NORTHERN UTAH THROUGH LATE TONIGHT...UNTIL THE WAVE EXITS THE AREA WELL AFTER MIDNIGHT. MEANWHILE...THUNDERSTORMS ARE DIMINISHING ACROSS SOUTHERN UTAH AS DRIER AIR SPREAD IN FROM THE SOUTHWEST. THE DRIER AIR WILL CONTINUE SPREADING NORTH ACROSS MUCH OF WESTERN UTAH TOMORROW. UPDATED FORECAST EARLIER THIS EVENING MAINLY TO BOOST EVENING POPS/SKY. && .AVIATION...SHOWERS MOVING IN FROM THE SOUTH THROUGH AROUND 07 OR 08Z WILL LIKELY BRING A LOWERING OF CIGS TO NEAR 6000FT AGL OR LESS DURING THAT TIMEFRAME. WINDS ARE ALSO EXPECTED TO TEMPORARILY EXCEED 30MPH FROM THE SOUTH OR SOUTHWEST THROUGH AROUND 06Z. THERE IS A 20 PERCENT CHANCE OF MVFR CONDITIONS IN THE HEAVIER SHOWERS. AFTER 08Z...CIGS WILL GRADUALLY RISE AS VFR CONDITIONS WILL PREVAIL WITH THE STORMS CLEARING OUT OF THE AREA. WINDS MAY BE ERRATIC FOR AWHILE...BUT SHOULD SETTLE BACK TO A SOUTHERLY DIRECTION BY 10Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 8, 5:35 AM MDT, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 535 AM MDT WED JUL 8 2015 UTZ001>016-019>021-517-518-WYZ021-091300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 535 AM MDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN AFFECT THE REGION. THE STRONGEST ACTIVITY MAY BRING LOCALLY HEAVY RAINFALL AND SMALL HAIL IN ADDITION TO LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DRIER AND GUSTY SOUTHWEST WIND IS EXPECTED TO DEVELOP LATE WEEK...INCREASING THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS BY THE UPCOMING WEEKEND. MEANWHILE STORMS WILL LIKELY BECOME MORE ISOLATED IN NATURE. THE MAIN THREAT WILL SHIFT FROM LOCALLY HEAVY RAINFALL TO LOCALLY GUSTY WINDS AS ACTIVITY BECOMES HIGHER BASED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Jul 8, 8:26 PM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
826 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 25 SSW CLIVE 40.34N 113.24W
07/08/2015 M58 MPH TOOELE UT MESONET
SALT FLATS SENSOR IN THE DUGWAY MESONET...DPG15.
&&
ESLocal storm report, Jul 8, 8:27 PM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
827 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 2 SSW WENDOVER 40.72N 114.04W
07/08/2015 M77 MPH TOOELE UT AWOS
WENDOVER AIRPORT AWOS...KENV
&&
ESLocal storm report, Jul 8, 8:38 PM MDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
838 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 4 NE VERNON 40.13N 112.38W
07/08/2015 M72 MPH TOOELE UT MESONET
VERNON HILL SENSOR...VRH.
&&
ESSpecial weather statement, Jul 8, 8:57 PM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 857 PM MDT WED JUL 8 2015 UTZ003-005-090345- SALT LAKE AND TOOELE VALLEYS UT- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 857 PM MDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TOOELE COUNTY UNTIL 945 PM MDT... AT 856 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF WENDOVER TO 12 MILES NORTH OF VERNON...AND MOVING NORTHEAST AT 25 MPH. WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. THESE WINDS WILL BE CROSS WINDS ON INTERSTATE 80 AND CREATE HAZARDOUS DRIVING CONDITIONS. LOCATIONS IMPACTED INCLUDE... GRANTSVILLE...WENDOVER...DUGWAY...CLIVE...KNOLLS...DELLE AND BONNEVILLE SALT FLATS. STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4098 11404 4082 11245 4006 11263 4020 11402 TIME...MOT...LOC 0256Z 245DEG 24KT 4091 11388 4026 11252 ES
Local storm report, Jul 8, 9:07 PM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
907 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD SPRINGDALE 37.18N 113.00W
07/08/2015 WASHINGTON UT OTHER FEDERAL
RIVER GAGE ON THE EAST FORK OF THE VIRGIN RIVER NEAR
SPRINGDALE MEASURED FLOWS UP TO 1140 CFS.
&&
LCSpecial weather statement, Jul 8, 10:50 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1050 PM MDT WED JUL 8 2015 UTZ002-003-005>008-090530- WASATCH MOUNTAIN VALLEYS UT-SALT LAKE AND TOOELE VALLEYS UT- NORTHERN WASATCH FRONT UT-WASATCH MOUNTAINS SOUTH OF I-80 UT- GREAT SALT LAKE DESERT AND MOUNTAINS UT-WASATCH MOUNTAINS I- 80 NORTH UT- 1050 PM MDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMMIT...NORTHERN SALT LAKE...SOUTHEASTERN BOX ELDER...SOUTHWESTERN MORGAN...NORTHEASTERN TOOELE...SOUTHWESTERN WEBER AND DAVIS COUNTIES UNTIL 1130 PM MDT... AT 1049 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTH OF DELLE TO PARK CITY...AND MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... SALT LAKE CITY...WEST VALLEY CITY...SANDY...OGDEN...LAYTON... MURRAY...BOUNTIFUL...FARMINGTON...MORGAN...WEST JORDAN... TAYLORSVILLE...ROY...COTTONWOOD HEIGHTS...CLEARFIELD...MIDVALE... KAYSVILLE...HOLLADAY...SYRACUSE...SOUTH SALT LAKE AND CLINTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SALT LAKE CITY. && LAT...LON 4135 11198 4091 11155 4055 11174 4102 11303 TIME...MOT...LOC 0449Z 241DEG 41KT 4115 11282 4068 11151 MT
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:05 PM MDT | Special Weather Statement | SLC | 55 min | |
| Jul 8, 6:11 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 64 min |
| Jul 8, 7:05 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 55 min |
| Jul 8, 8:07 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 53 min |
| Jul 8, 8:33 PM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 57 min |
| Jul 8, 8:57 PM MDT | Special Weather Statement | SLC | Tooele | 48 min |
| Jul 8, 9:30 PM MDT | Flash Flood Warning | SLC | Tooele | 3 hr |
| Jul 8, 10:50 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 40 min |
| Jul 8, 10:58 PM MDT | Areal Flood Advisory | SLC | Davis, Salt Lake | 62 min |
| Jul 9, 12:23 AM MDT | Special Weather Statement | SLC | Cache | 67 min |
| Jul 9, 1:13 PM MDT | Special Weather Statement | SLC | Wasatch | 47 min |
| Jul 9, 1:53 PM MDT | Areal Flood Advisory | SLC | Utah, Wasatch | 82 min |
| Jul 9, 2:46 PM MDT | Areal Flood Advisory | SLC | Juab | 119 min |
| Jul 9, 3:23 PM MDT | Areal Flood Advisory | SLC | Tooele | 112 min |
| Jul 9, 3:56 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 2 hr |
| Jul 9, 4:44 PM MDT | Areal Flood Advisory | SLC | Davis | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.